Chat with us, powered by LiveChat

What is the significance of this condition happening off and on for the last 48 hours?

Scenario: A 64-year-old female patient enters the walk-in clinic reporting dizziness and fainting that has been happening off and on for the last 48 hours. The patient reports a 10-year history of hypertension, which she describes as “usually” controlled. The woman reports being recently ill with a “bad case” of influenza but otherwise well, with a history of depression controlled with antidepressant medication. The woman reports taking an ACE inhibitor daily for her hypertension and notes she has taken a dose today. Her vital signs upon arrival are: blood pressure 104/48, heart rate 180, respiratory rate 30, and temperature 99.1°F. The woman appears diaphoretic, fatigued, and weak. Physical assessment reveals an irregularly irregular heart rate, weak peripheral pulses, cool, pale skin, and decreased capillary refill. The ECG shows atrial fibrillation. The woman reveals that she is in the United States illegally and is undocumented. The patient expresses concern about her status as you prepare her for treatment.

What additional symptoms should you ask the patient if she has experienced, calculate the patient’s CHADS2 score and determine whether anticoagulation is recommended based on the score.
What is the significance of this condition happening off and on for the last 48 hours?
You, the nurse practitioner, decide the patient needs treatment beyond the walk-in clinic’s resources. What action do you take to ensure that the patient is treated promptly?
Because the patient is an undocumented immigrant, what considerations will be needed while care is provided?